What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 2, 1:31 AM CST, 19 minutes earlier. Its key messages:
- Updated at 223 AM CDT Fri May 2 2025
- Severe storms and heavy rainfall expected early Friday morning. Flash flood/flood threat continues across southern into parts of central Oklahoma.
- Dry this weekend.
- A stormy pattern returns next week with storms and heavy rainfall, especially late Monday into Tuesday.
Area forecast discussion, May 2, 1:31 AM CST, 19 minutes before
Area Forecast Discussion
National Weather Service Norman OK
231 AM CDT Fri May 2 2025
...New NEAR TERM, SHORT TERM, LONG TERM...
.KEY MESSAGES...
Updated at 223 AM CDT Fri May 2 2025
- Severe storms and heavy rainfall expected early Friday
morning. Flash flood/flood threat continues across southern
into parts of central Oklahoma.
- Dry this weekend.
- A stormy pattern returns next week with storms and heavy
rainfall, especially late Monday into Tuesday.
&&
.NEAR TERM...
(Today and tonight)
Issued at 223 AM CDT Fri May 2 2025
Scattered to widespread thunderstorms have developed near a frontal
boundary across the Red River in southwestern Oklahoma and far
northern Texas. Meanwhile, a small cluster of storms is moving
quickly across west central/central Oklahoma. Strong outflow winds
associated with the smaller cluster should reinforce the frontal
boundary near the Red River, where storms have been training.
Most CAMS merge the storms into a larger MCS and move the complex
into eastern Oklahoma by 12Z Friday. Scattered showers and
thunderstorms will remain possible through the morning and
afternoon, within an area of mid-level convergence. This will
likely setup across central Oklahoma early Friday morning and will
gradually shift southward during the late morning and afternoon.
Clouds will clear from north to south this afternoon and into
tonight, as a trough moves southeast across the central and southern
Plains. Relatively dry air will advect southward across Oklahoma
and northern Texas late this afternoon and tonight. This will allow
temperatures to cool into the 40s by early Saturday morning. Lower
30s are possible across far northwestern Oklahoma.
&&
.SHORT TERM...
(Saturday through Sunday night)
Issued at 223 AM CDT Fri May 2 2025
A mid and upper ridge will build into the central part of the U.S.
over the weekend. This will bring a mainly clear sky with cool
nights and warm daytime temperatures. A northerly wind on Saturday
will shift to a southerly direction on Sunday.
&&
.LONG TERM...
(Monday through Thursday)
Issued at 223 AM CDT Fri May 2 2025
By late Monday into Tuesday, a large trough/low across the
southwestern U.S. will begin to lift across West Texas and part
of the southern and central Plains. This is expected to bring
another round of strong thunderstorms, with an increase risk of
heavy rainfall and flooding. By mid-week, the mid and upper low will
move little, with ridging to the west and east. Confidence in
this solution is not high, but would keep the area in at least a
chance of showers and storms from Wednesday through Friday.
&&
.AVIATION...
(06Z TAFS)
Issued at 1218 AM CDT Fri May 2 2025
Thunderstorm intensity is increasing across west central Oklahoma
and near a frontal boundary near the Red River. CAMs are in
general agreement in merging the two areas shortly after 9Z. Very
strong winds and hail will be possible with the stronger storms
and will mainly impact OKC/OUN/LAW and perhaps DUA. MVFR
conditions are expected mainly along and south of I-40 through
at least 15-18Z. Most of the impactful precipitation will end by
14Z with some lingering showers and storms across southern
Oklahoma and northern Texas.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 69 45 68 47 / 60 0 0 0
Hobart OK 69 43 70 47 / 50 0 0 0
Wichita Falls TX 70 47 71 47 / 80 0 0 0
Gage OK 69 38 72 46 / 10 0 0 0
Ponca City OK 70 42 71 44 / 20 0 0 0
Durant OK 71 51 71 49 / 90 10 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 1 PM CDT this afternoon for OKZ023>025-027>031-
035>042-044>046.
TX...Flood Watch until 1 PM CDT this afternoon for TXZ083-085-086-090.
&&
NEAR TERM...06
SHORT TERM...06
LONG TERM....06
AVIATION...06In the hours before
Special weather statement, May 2, 1:14 AM CST, 36 minutes before
Special Weather Statement
National Weather Service Norman OK
214 AM CDT Fri May 2 2025
OKZ032-043-020745-
Coal OK-Hughes OK-
214 AM CDT Fri May 2 2025
...A strong thunderstorm will impact portions of northeastern Coal
and southeastern Hughes Counties through 245 AM CDT...
At 214 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles east of Gerty, moving northeast at 5 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Stuart and Gerty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3505 9609 3475 9609 3471 9614 3481 9632
3507 9609 3505 9608
TIME...MOT...LOC 0714Z 211DEG 6KT 3482 9619
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BunkerSpecial weather statement, May 2, 1:18 AM CST, 32 minutes before
Special Weather Statement
National Weather Service Norman OK
218 AM CDT Fri May 2 2025
OKZ019-020-026-020745-
Payne OK-Logan OK-Lincoln OK-
218 AM CDT Fri May 2 2025
...A strong thunderstorm will impact portions of northwestern
Lincoln, southeastern Logan and southwestern Payne Counties through
245 AM CDT...
At 218 AM CDT, Doppler radar was tracking a strong thunderstorm near
Guthrie, moving east at 15 mph.
HAZARD...Wind gusts of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Guthrie, Langston, Coyle, Meridian, and Fallis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3569 9712 3570 9714 3572 9714 3572 9725
3578 9747 3596 9744 3596 9708
TIME...MOT...LOC 0718Z 278DEG 15KT 3586 9737
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BunkerLocal storm report, May 2, 1:23 AM CST, 27 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
223 AM CDT Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 AM Hail 1 SE Stratford 34.79N 96.96W
05/02/2025 E0.75 Inch Garvin OK Public
Report from mPING: Dime (0.75 in.).
&&
KSSpecial weather statement, May 2, 1:32 AM CST, 18 minutes before
Special Weather Statement
National Weather Service Norman OK
232 AM CDT Fri May 2 2025
OKZ028-030-039>042-046-020815-
Stephens OK-Carter OK-Pottawatomie OK-Garvin OK-Pontotoc OK-
McClain OK-Murray OK-
232 AM CDT Fri May 2 2025
...A strong thunderstorm will impact portions of Garvin, eastern
Stephens, northwestern Carter, northwestern Pontotoc, northwestern
Murray, south central Pottawatomie and southeastern McClain Counties
through 315 AM CDT...
At 232 AM CDT, Doppler radar was tracking a strong thunderstorm near
Foster, moving northeast at 40 mph.
HAZARD...Wind gusts of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pauls Valley, Wynnewood, Stratford, Elmore City, Paoli, Asher,
Wanette, Katie, Byars, Foster, Tatums, Vanoss, Antioch, Hennepin,
Pernell, and Whitebead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3444 9748 3463 9764 3503 9694 3476 9674
TIME...MOT...LOC 0732Z 231DEG 34KT 3456 9748
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
BunkerLocal storm report, May 2, 1:41 AM CST, 9 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
241 AM CDT Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 AM Tstm Wnd Gst 3 S Elk City 35.37N 99.42W
05/02/2025 E60 MPH Beckham OK Trained Spotter
&&
KSLocal storm report, May 2, 1:44 AM CST, 6 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
244 AM CDT Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM Tstm Wnd Gst 2 NE Elk City 35.43N 99.40W
05/02/2025 M59 MPH Beckham OK AWOS
&&
KS